Alert archive / South Carolina / Frost Advisories in 2005
Frost Advisory 2, NWS Wilmington, NC
NWS Wilmington, NC issued this frost advisory at Nov 11, 2005, 3:15 AM EST for Bladen County, Columbus County, Robeson County, North Carolina; 6 counties in South Carolina. It took effect at Nov 12, 2005, 2:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2005, 3:15 AM EST (08:15 UTC)
- In effect from
- Nov 12, 2005, 2:00 AM EST
- Expired
- Nov 12, 2005, 8:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3488 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KILM 110815 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 315 AM EST FRI NOV 11 2005 NCZ087-096-097-099-SCZ017-023-024-032-033-039-111630- /O.NEW.KILM.FR.Y.0002.051112T0700Z-051112T1300Z/ ROBESON-BLADEN-PENDER-COLUMBUS-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...KINGSTREE 315 AM EST FRI NOV 11 2005 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S LATE TONIGHT AND EARLY SATURDAY MORNING. WITH CLEAR SKIES AND LIGHT WINDS...AREAS OF FROST WILL DEVELOP ACROSS THE ADVISORY AREA...EXCEPT ALONG THE PENDER COUNTY COAST WHERE TEMPERATURES WILL REMAIN A FEW DEGREES WARMER. TEMPERATURES IN A FEW LOW LYING AREAS...MAINLY WELL INLAND...COULD BRIEFLY DROP TO FREEZING. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION. $$ RAS
3 follow-up statements
000 WWUS72 KILM 111420 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 920 AM EST FRI NOV 11 2005 NCZ087-096-097-099-SCZ017-023-024-032-033-039-112230- /O.CON.KILM.FR.Y.0002.051112T0700Z-051112T1300Z/ ROBESON-BLADEN-PENDER-COLUMBUS-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...KINGSTREE 920 AM EST FRI NOV 11 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY... TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S EARLY SATURDAY MORNING. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN AREAS OF FROST DEVELOPING ACROSS THE ADVISORY AREA...EXCEPT ALONG THE PENDER COUNTY COAST WHERE TEMPERATURES WILL REMAIN A FEW DEGREES WARMER. TEMPERATURES IN A FEW LOW LYING AREAS...MAINLY WELL INLAND...COULD BRIEFLY DROP TO FREEZING. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION. $$ III
000 WWUS72 KILM 112041 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 341 PM EST FRI NOV 11 2005 NCZ100-101-SCZ034-046-120500- /O.EXA.KILM.FR.Y.0002.051112T0700Z-051112T1300Z/ BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...CONWAY...MYRTLE BEACH...GEORGETOWN 341 PM EST FRI NOV 11 2005 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S EARLY SATURDAY MORNING. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN AREAS OF FROST DEVELOPING ACROSS THE ADVISORY AREA. AREAS ALONG THE IMMEDIATE COAST ARE NOT EXPECTED TO SEE FROST DEVELOP...AS LAND BREEZE WILL PREVENT WINDS FROM BECOMING CALM...HELPING TO KEEP TEMPERATURES WARMER. TEMPERATURES IN A FEW LOW LYING AREAS...MAINLY WELL INLAND...COULD BRIEFLY DROP TO FREEZING. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION. $$ NCZ087-096-097-099-SCZ017-023-024-032-033-039-120500- /O.CON.KILM.FR.Y.0002.051112T0700Z-051112T1300Z/ ROBESON-BLADEN-PENDER-COLUMBUS-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...KINGSTREE 341 PM EST FRI NOV 11 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY... TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S EARLY SATURDAY MORNING. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN AREAS OF FROST DEVELOPING ACROSS THE ADVISORY AREA. AREAS ALONG THE IMMEDIATE PENDER COUNTY COAST ARE NOT EXPECTED TO SEE FROST DEVELOP...AS LAND BREEZE WILL PREVENT WINDS FROM BECOMING CALM...HELPING TO KEEP TEMPERATURES WARMER.TEMPERATURES IN A FEW LOW LYING AREAS...MAINLY WELL INLAND...COULD BRIEFLY DROP TO FREEZING. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE VEGETATION. $$ III
000 WWUS72 KILM 120312 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1012 PM EST FRI NOV 11 2005 NCZ087-096-099-SCZ017-023-024-032-033-121300- /O.UPG.KILM.FR.Y.0002.051112T0700Z-051112T1300Z/ /O.NEW.KILM.FZ.W.0001.051112T0700Z-051112T1300Z/ ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE- MARION- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE... MARION 1012 PM EST FRI NOV 11 2005 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS UPGRADED THE FROST ADVISORY TO A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY. TEMPERATURES WILL FALL TO NEAR FREEZING LATE TONIGHT INTO EARLY SATURDAY MORNING ACROSS MUCH OF THE AREA. IN ADDITION...CLEAR SKIES AND LIGHT WINDS WILL COMBINE TO PRODUCE WIDESPREAD FROST. A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PRODUCT OUTDOOR PLANTS AND VEGETATION FROM FREEZING CONDITIONS. $$ NCZ097-SCZ034-121300- /O.UPG.KILM.FR.Y.0002.051112T0700Z-051112T1300Z/ /O.NEW.KILM.FZ.W.0001.051112T0700Z-051112T1300Z/ PENDER-HORRY- INCLUDING THE CITIES OF...BURGAW...SURF CITY...CONWAY... MYRTLE BEACH 1012 PM EST FRI NOV 11 2005 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS UPGRADED THE FROST ADVISORY TO A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY. TEMPERATURES WILL FALL TO NEAR FREEZING LATE TONIGHT INTO EARLY SATURDAY MORNING AWAY FROM THE COAST. THE RELATIVELY WARMER WATER TEMPERATURES WILL KEEP LOW TEMPERATURES AROUND 40 ALONG THE IMMEDIATE COAST. IN ADDITION...CLEAR SKIES AND LIGHT WINDS WILL COMBINE TO PRODUCE FROST...MAINLY AWAY FROM THE IMMEDIATE COAST. A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PRODUCT OUTDOOR PLANTS AND VEGETATION FROM FREEZING CONDITIONS. $$ NCZ100-101-SCZ039-046-121300- /O.CON.KILM.FR.Y.0002.051112T0700Z-051112T1300Z/ BRUNSWICK-NEW HANOVER-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...KINGSTREE...GEORGETOWN 1012 PM EST FRI NOV 11 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY... TEMPERATURES WILL FALL INTO THE MID 30S LATE TONIGHT INTO EARLY SATURDAY MORNING AWAY FROM THE COAST. THE RELATIVELY WARMER WATER TEMPERATURES WILL KEEP LOW TEMPERATURES AROUND 40 ALONG THE IMMEDIATE COAST. IN ADDITION...CLEAR SKIES AND LIGHT WINDS WILL COMBINE TO PRODUCE FROST...MAINLY AWAY FROM THE IMMEDIATE COAST. A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTDOOR VEGETATION. $$ JAQ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this frost advisory went out at Nov 11, 2:55 AM EST, 20 minutes earlier.
Area forecast discussion, Nov 11, 2:55 AM EST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 255 AM EST FRI NOV 11 2005 .SHORT TERM (THROUGH SATURDAY NIGHT)... SPRAWLING HIGH PRESSURE OVER THE EASTERN HALF OF THE NATION MAKES THE SHORT TERM BASICALLY A TEMP FORECAST...WITH THE MOST CRITICAL QUESTION BEING WHERE WE WILL SEE FROST TONIGHT. SFC HIGH PRESSURE OVERHEAD TONIGHT...AND A VERY DRY AIRMASS...WILL MAKE FOR IDEAL RADIATIONAL COOLING CONDITIONS. HAVE PLAYED THE LOW END OF GUIDANCE NUMBERS...WHICH TRANSLATES TO WIDESPREAD MID 30S AWAY FROM THE COAST. DEWPOINTS SHOULD RECOVER INTO THE LOWER 30S WITH DECOUPLING AND THAT SPELLS AREAS OF FROST. COULD EVEN SEE SOME OF THE COOLER COOP SITES SNEAK DOWN TO 32...BUT NOT WIDESPREAD ENOUGH TO MERIT A FREEZE WARNING. AFTER COORD WITH NEIGHBORING OFFICES WILL GO WITH A FROST ADVISORY TONITE FOR ALL MY INLAND COUNTIES PLUS PENDER COUNTY. MAX TEMPS TODAY A BIT TRICKY AS WELL. ABOUT A 4 DEGREE SPREAD BETWEEN ETA MOS AND THE WARMER MAV. LOW LEVEL THICKNESS PROGS INDICATE IT MAY BE TOUGH TO CRACK THE 60 MARK...HOWEVER THE THERMAL TROF WILL BE STARTING TO LIFT OUT. WILL SPLIT THE DIFFERENCE BETWEEN GUIDANCE NUMBERS...WITH A LEANING TOWARD THE MET NUMBERS COASTAL NC...BUT MORE TOWARD THE MAV INLAND SC. && .LONG TERM (SUNDAY THROUGH THURSDAY)... RETURN FLOW SETS UP AS THE HIGH SLIPS OFFSHORE SUNDAY...AND TEMPS WILL RESPOND AND CLOUDS WILL INCREASE ACCORDINGLY. COLD FRONT APPROACHES THE AREA SUN NIGHT/MON...AND WASHES OUT SOMEWHERE IN THE CENTRAL/EASTERN CAROLINAS MON NIGHT. FOR NOW WILL KEEP THE POPS IN THE SLIGHT CHANCE RANGE FROM MON THROUGH A STRONGER TUE NIGHT FROPA. WED-THU IS WHERE THINGS TURN REALLY IFFY. MORE RECENT GFS RUNS ARE TRENDING TOWARD A STRONGER AND COLDER CANADIAN HIGH BUILDING IN...AND OPERATIONAL MEX NUMBERS HAVE COME DOWN NEARLY 10 DEGREES FROM THE 10/00Z RUN AND THE GOING FORECAST...BUT JUST IN LINE WITH THE 10/00Z ENSEMBLE MEAN. HOWEVER...WHILE IT IS A TREND WORTH NOTING I WILL LEAVE ANY EXTENDED CHANGES UP TO THE DAY CREW WITH THE FULL ENSEMBLE AND SOME MORE HPC GUIDANCE UNDER THEIR BELT. && .MARINE... SEAS ARE STILL ROUGH AROUND FRYING PAN AND POINTS FARTHER OFFSHORE...HOWEVER WITHIN THE COASTAL WATERS SEAS ARE LIKELY 4 TO 5 FT...TO AROUND 2 FT NEAR SHORE THANKS TO OFFSHORE WIND. AS A RESULT PLAN TO LET THE SMALL CRAFT ADVISORY EXPIRE AND HEADLINE SMALL CRAFT SHOULD EXERCISE CAUTION AWAY FROM THE COAST THIS MORNING. SEAS WILL CONTINUE TO SUBSIDE DURING THE DAY AS COLD AIR ADVECTION WANES AND AS THE HIGH SETTLES OVER THE CAROLINAS. THE HIGH WILL SHIFT OFF THE NC COAST SATURDAY NIGHT WITH WEAK SOUTHERLY FLOW DEVELOPING OVER THE COASTAL WATERS. SOUTHERLY FLOW WILL PREVAIL THROUGH AT LEAST THE FIRST PART OF NEXT WEEK...AND MAY INCREASE IF THE LATEST GFS IS CORRECT. HOWEVER...THE MODELS DURING THIS TIME FRAME HAVE BEEN INCONSISTENT AND DO NOT PLAN TO INCREASE SPEEDS AS STRONG AS THE GFS IS INDICATING. && .AVIATION... VFR THROUGH THE TAF PERIOD AT ALL LOCATIONS. DRY NORTHWEST FLOW WILL ALOFT WILL PREVAIL TODAY. MAYBE ENOUGH MIXING TO GET SOME GUSTS THIS MORNING...OTHERWISE THE LOW-LEVEL WIND FIELD AND SURFACE PRESSURE GRADIENT WILL WEAKEN AS HIGH PRESSURE SETTLES OVER THE CAROLINAS. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...FROST ADVISORY TONIGHT NCZ087-096-097-099. SC...FROST ADVISORY TONIGHT SCZ017-023-024-032-033-039. MARINE...SMALL CRAFT ADVISORY SURF CITY TO S SANTEE RIVER. && SHORT TERM/LONG TERM...RAS MARINE/AVIATION...PFAFF
Hazardous weather outlook, Nov 10, 3:20 PM EST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 320 PM EST THU NOV 10 2005 AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-110915- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG- GEORGETOWN- 320 PM EST THU NOV 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT A VERY COOL AND DRY AIRMASS WILL SETTLE OVER THE REGION OVERNIGHT. A FEW AREAS OF FROST COULD DEVELOP ACROSS LOW LYING AND SHELTERED AREAS...ESPECIALLY INLAND. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM SURF CITY NC TO THE SOUTH SANTEE RIVER SC. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
Nearby
Frost Advisories in South Carolina, 2005Frost Advisories in North Carolina, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.